Wildfire, Tulsa
- When
- January 15, 9:00 PM CST to January 16, 3:00 PM CST
- Where
- Tulsa forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
A large grass fire burned 250 acres in the vicinity of Sperry from the afternoon of the 15th into the 16th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A large grass fire burned 250 acres in the vicinity of Sperry from the afternoon of the 15th into the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 15, 3:33 PM CST, 5 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
333 PM CST SUN JAN 15 2006
.DISCUSSION...
ONGOING FIRES THIS AFTERNOON PER KINX RADAR AND 3.9 MICRON
SATELLITE IMAGERY. THE MOST SIGNIFICANT FIRES ARE LOCATED IN
CENTRAL CREEK COUNTY AND NORTH TULSA COUNTY. FIRE THREAT WILL
CONTINUE FOR THE NEXT FEW HOURS BEFORE RH VALUES BEGIN TO INCREASE
AROUND SUNSET...WILL THEREFORE LIKELY ALLOW THE RED FLAG TO
EXPIRE AT 600 PM.
ANOTHER MILD NIGHT FOR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
AS WINDS REMAIN IN THE 10 MPH RANGE. FSM SHOULD DROP OFF IN THE
DRAINAGE WINDS AND AREAS ALONG AND NORTH OF TULSA AS WINDS BECOME
LIGHT AHEAD OF APPROACHING FRONTAL BOUNDARY. COLD FRONT WILL MOVE
THROUGH THE AREA ON MONDAY. GFS AND NAM SOLUTIONS ARE
SIGNIFICANTLY DIFFERENT CONCERNING PRECIP ALONG AND BEHIND THE
FRONT MONDAY AFTERNOON AND EVENING. LEANING A LITTLE MORE TOWARD
THE WETTER NAM SOLUTION AND THEREFORE WILL CARRY LIKELY POPS
ACROSS FAR SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. IT
APPEARS THAT LOW LEVEL TEMPERATURES WILL BE TOO WARM FOR SNOW. ALSO
WITH THE INCREASED CLOUD COVER AHEAD OF FRONT...LOWERED TEMPS DOWN
ACROSS SOUTHERN ZONES. WHATEVER PRECIP DOES DEVELOP SHOULD BEGIN
TO SHIFT EAST OF THE AREA MONDAY NIGHT WITH MUCH COOLER/BREEZY
CONDITIONS INTO TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 45 59 31 / 0 0 10 10
FSM 72 41 67 38 / 0 0 60 60
MLC 66 50 66 35 / 0 0 30 30
BVO 72 33 55 30 / 0 0 10 10
FYV 68 48 63 32 / 0 0 50 60
BYV 66 47 62 33 / 0 0 40 60
MKO 71 45 64 34 / 0 0 20 30
MIO 67 42 60 31 / 0 0 10 20
F10 69 46 61 34 / 0 0 20 20
HHW 65 51 67 39 / 0 0 60 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 747 PM CST SUN JAN 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 741 PM CST SUN JAN 15 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FIRE WEATHER DANGER. RISK...ELEVATED...SPREADINDEX=62. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... FIRE WEATHER CONDITIONS WILL CONTINUE TO IMPROVE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS AS TEMPERATURES AND WINDS DECREASE WHILE THE RELATIVE HUMIDITIES RISE. OTHERWISE... MID TO HIGH CLOUDS WILL PUSH ACROSS PORTIONS OF THE AREA IN ADVANCE OF AN APPROACHING STORM SYSTEM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. TUESDAY...HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...HIGH FIRE WEATHER POTENTIAL. THURSDAY...HIGH FIRE WEATHER POTENTIAL. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A COLD FRONT WILL MOVE THROUGH MONDAY AFTERNOON AND EVENING. THE UPPER LEVEL SYSTEM DRIVING THE FRONT MAY BRING SOME LIGHT SHOWERS TO THE AREA MONDAY AFTERNOON AND MONDAY NIGHT. ENOUGH COLD AIR WILL WORK INTO THE AREA FOR A FEW FLAKES OF SNOW TO FALL LATE MONDAY NIGHT. NO SIGNIFICANT ACCUMULATION IS EXPECTED. WITH LITTLE OR NO PRECIPITATION IN THE FORECAST...FIRE DANGER WILL REMAIN HIGH THROUGHOUT THE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK ISSUED BY NWS NORMAN OK 411 PM CST WED JAN 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161200- BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- 411 PM CST WED JAN 15 2005 ...RAPIDLY CHANGING CONDITIONS THURSDAY... WINTRY PRECIPITATION POSSIBLE THIS WEEKEND... A STRONG COLD FRONT WILL MOVE ACROSS OKLAHOMA AND ARKANSAS THURSDAY BRINGING COLD CANADIAN AIR TO THE AREA. AHEAD OF THE FRONT... TEMPERATURES WILL WARM INTO THE 60S ACROSS PARTS OF NORTHEASTERN OKLAHOMA TO NEAR 80 IN WEST CENTRAL ARKANSAS AND ALONG THE RED RIVER. STRONG SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE COLD FRONT. THE BRISK SHIFTING WINDS ALONG WITH THE WARM TEMPERATURES AND DRY VEGETATION WILL RESULT IN EXTREME FIRE DANGER LATE THURSDAY MORNING INTO THE EVENING. THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA... AND NORTHWEST ARKANSAS. THE COLD FRONT IS EXPECTED TO MOVE INTO NORTHEASTERN OKLAHOMA THURSDAY MORNING AND MOVE SOUTHWARD INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE AFTERNOON. THE COLD CANADIAN AIR MOVING IN BEHIND THE FRONT WILL CAUSE FALLING TEMPERATURES THURSDAY AFTERNOON. TEMPERATURES COULD FALL AS MUCH AS 15 TO 25 DEGREES IN SOME LOCATIONS BY LATE AFTERNOON. COLD AIR WILL CONTINUE TO MOVE INTO THE AREA THURSDAY NIGHT WITH LOWS BY FRIDAY MORNING AT OR BELOW FREEZING. NORTH WINDS WILL DECREASE TO 10 TO 20 MPH OVERNIGHT. HOWEVER... THE COLD TEMPERATURES AND NORTH WINDS WILL STILL MAKE CONDITIONS FEEL COLDER WITH WIND CHILLS RANGING FROM SINGLE DIGITS IN NORTHERN OKLAHOMA AND NORTHWEST ARKANSAS TO THE MID 20S ALONG THE RED RIVER. AFTER THURSDAY FOCUS SHIFTS TO THE WEEKEND WITH A CHANCE OF WINTRY PRECIPITATION ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE WINTER PRECIPITATION COULD FALL IN THE FORM OF FREEZING RAIN... SLEET... AND SNOW. AT THIS TIME AMOUNTS ARE EXPECTED TO REMAIN LIGHT FRIDAY NIGHT INTO THE WEEKEND... EXCEPT ON SUNDAY WHEN MORE SIGNIFICANT AMOUNTS WILL BE POSSIBLE AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE PLAINS. HOWEVER... THERE ARE STILL UNCERTAINTIES IN THE PRECIPITATION TYPES AND AMOUNTS THAT WILL OCCUR WITH THIS EVENT. PEOPLE IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SHOULD MONITOR LATER FORECASTS AND STATEMENTS ON THIS DEVELOPING WINTER WEATHER SITUATION FROM THE NATIONAL WEATHER SERVICE. MAXWELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491375.